MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL3012
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Ventricular Fibrillation (2130); Vascular Dissection (3160)
Date of Event 08/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the myocardial infarction could not be definitely determined based on the information available.The cec determined that the mi was possibly related to the study device and definitely related to the procedure.The type a dissection and ventricular fibrillation was reported to be not related to the ivl catheter.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the mid left anterior descending artery (mlad).A non-compliant balloon was used to pre-dilate the vessel before the ivl catheter was used to successfully deliver 120 pulses at max of 4atm.A drug eluting stent (des) was placed and another non-compliant balloon was used for post-stent dilation to complete the procedure.During the procedure, a type a dissection was noted in the lad and following stent deployment, the patient went into ventricular fibrillation and was shocked twice.These events were reported to be not related to the ivl catheter.There was no other patient sequalae reported.The patient was discharged a day after the index procedure.One day post-op, the patient experienced a non q-wave myocardial infarction (mi).This event was adjudicated by the clinical events committee (cec) which confirmed the periprocedural mi was attributable to the target vessel.The cec noted elevated troponin levels within 48 hours of the procedure and diagonal side branch occlusion with no new q waves.It was determined that the mi was possibly related to the study device and definitely related to the procedure.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21417439
Report Number3015053858-2025-00024
Device Sequence Number7747040
Product Code QMG
UDI-Device Identifier00195451000010
UDI-Public(01)00195451000010(17)260331(10)01A240325A
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2026
Device Model NumberC2PIVL3012
Device Catalogue NumberC2PIVL3012
Device Lot Number01A240325A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DRUG ELUTING STENT - SYNERGY XD BOSTON SCIENTIFIC; NON-COMPLIANT BALLOON - BOSTON SCIENTIFIC; NON-COMPLIANT BALLOON - UNKNOWN MANUFACTURER
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite